Alert archive / Alabama / Small Craft Advisories in 2018

Small Craft Advisory 51, NWS Mobile, AL

December 19, 2018

NWS Mobile, AL issued this small craft advisory at Dec 19, 2018, 10:03 AM CST. It took effect at Dec 19, 2018, 6:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2018, 10:03 AM CST (16:03 UTC)
In effect from
Dec 19, 2018, 6:00 PM CST
Expired
Dec 20, 2018, 10:14 AM CST
In force
16 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

531 
WHUS74 KMOB 191603
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1003 AM CST Wed Dec 19 2018

GMZ631-632-650-655-670-675-200015-
/O.NEW.KMOB.SC.Y.0051.181220T0000Z-181220T0900Z/
/O.CON.KMOB.GL.A.0002.181220T2100Z-181221T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1003 AM CST Wed Dec 19 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
CST THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY MORNING...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from 6 PM this evening to 3 AM CST
Thursday. 

* WINDS...Increasing to around 20 knots this evening then
  subsiding late tonight. Winds increase again to 30 to 35 knots
  with gusts to 45 knots Thursday afternoon into Thursday night.

* WAVES/SEAS...Building to 6 to 10 feet out to 20 nm and 10 to 
  17 feet from 20 to 60 nm out. 2 to 4 feet over lower Mobile 
  Bay and the Mississippi Sound east of Pascagoula. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
4 follow-up statements
336 
WHUS74 KMOB 192053
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
253 PM CST Wed Dec 19 2018

GMZ631-632-650-670-200500-
/O.CON.KMOB.SC.Y.0051.181220T0000Z-181220T0900Z/
/O.UPG.KMOB.GL.A.0002.181220T2100Z-181221T1800Z/
/O.NEW.KMOB.GL.W.0005.181220T2100Z-181221T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
253 PM CST Wed Dec 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 3 AM CST THURSDAY...
...GALE WARNING IN EFFECT FROM 3 PM THURSDAY TO NOON CST FRIDAY...

The National Weather Service in Mobile has issued a Gale Warning,
which is in effect from 3 PM Thursday to noon CST Friday. The
Gale Watch is no longer in effect. 

* WINDS...Increasing to around 20 knots this evening then
  subsiding late tonight. Winds increase again to 30 to 35 knots
  late Thursday afternoon into Thursday night. Gusts to storm 
  force are possible well offshore late Thursday night into early 
  Friday morning.

* WAVES/SEAS...Building to 6 to 10 feet out to 20 nm and 10 to 20 
  feet from 20 to 60 nm out. 2 to 4 feet over lower Mobile Bay and
  the Mississippi Sound east of Pascagoula. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ655-675-200500-
/O.CON.KMOB.SC.Y.0051.181220T0000Z-181220T0900Z/
/O.UPG.KMOB.GL.A.0002.181220T2100Z-181221T1800Z/
/O.NEW.KMOB.GL.W.0005.181221T0000Z-181221T1800Z/
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
253 PM CST Wed Dec 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 3 AM CST THURSDAY...
...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO NOON CST FRIDAY...

The National Weather Service in Mobile has issued a Gale Warning,
which is in effect from 6 PM Thursday to noon CST Friday. The
Gale Watch is no longer in effect. 

* WINDS...Increasing to around 20 knots this evening then 
  subsiding late tonight. Winds increase again to 30 to 35 knots 
  with gusts to 45 knots Thursday afternoon into Thursday night. 

* WAVES/SEAS...Building to 6 to 10 feet out to 20 nm and 10 to 
  17 feet from 20 to 60 nm out. 2 to 4 feet over lower Mobile 
  Bay and the Mississippi Sound east of Pascagoula. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
037 
WHUS74 KMOB 200357
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
957 PM CST Wed Dec 19 2018

GMZ631-632-650-670-201200-
/O.CON.KMOB.SC.Y.0051.000000T0000Z-181220T0900Z/
/O.CON.KMOB.GL.W.0005.181220T2100Z-181221T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
957 PM CST Wed Dec 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THURSDAY TO NOON CST
FRIDAY...

* WINDS...20 knots this evening then subsiding late tonight. 
  Winds increase again to 30 to 35 knots late Thursday afternoon 
  into Thursday night. Gusts to storm force are possible well 
  offshore late Thursday night into early Friday morning. 

* WAVES/SEAS...Building to 6 to 10 feet out to 20 nm and 10 to 
  20 feet from 20 to 60 nm out. 2 to 4 feet over lower Mobile 
  Bay and the Mississippi Sound east of Pascagoula. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ655-675-201200-
/O.CON.KMOB.SC.Y.0051.000000T0000Z-181220T0900Z/
/O.CON.KMOB.GL.W.0005.181221T0000Z-181221T1800Z/
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
957 PM CST Wed Dec 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THURSDAY TO NOON CST
FRIDAY...

* WINDS...Increasing to around 20 knots this evening then 
  subsiding late tonight. Winds increase again to 30 to 35 knots 
  with gusts to 45 knots Thursday afternoon into Thursday night. 

* WAVES/SEAS...Building to 6 to 10 feet out to 20 nm and 10 to 
  17 feet from 20 to 60 nm out. 2 to 4 feet over lower Mobile 
  Bay and the Mississippi Sound east of Pascagoula. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
837 
WHUS74 KMOB 200848 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
248 AM CST Thu Dec 20 2018

GMZ655-675-202200-
/O.EXT.KMOB.SC.Y.0051.000000T0000Z-181220T2100Z/
/O.EXT.KMOB.GL.W.0005.181220T2100Z-181221T1800Z/
/O.NEW.KMOB.SC.Y.0052.181221T1800Z-181222T0600Z/
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
248 AM CST Thu Dec 20 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...GALE WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON
CST FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO MIDNIGHT
CST FRIDAY NIGHT...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from noon Friday to midnight CST
Friday night. 

* WINDS...Winds increase to 30 to 35 knots with gusts to 45 knots
  late this afternoon through Friday morning. 

* WAVES/SEAS...Building to 6 to 10 feet out to 20 nm and 10 to 
  17 feet from 20 to 60 nm out. 2 to 4 feet over lower Mobile 
  Bay and the Mississippi Sound east of Pascagoula. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ631-632-650-670-202200-
/O.EXT.KMOB.SC.Y.0051.000000T0000Z-181220T2100Z/
/O.CON.KMOB.GL.W.0005.181220T2100Z-181221T1800Z/
/O.NEW.KMOB.SC.Y.0052.181221T1800Z-181222T0600Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
248 AM CST Thu Dec 20 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON CST FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO MIDNIGHT
CST FRIDAY NIGHT...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from noon Friday to midnight CST
Friday night. 

* WINDS...Winds increase to 30 to 35 knots late this afternoon 
  through Friday morning. Gusts to near storm force are possible 
  well offshore late tonight into early Friday morning.
 
* WAVES/SEAS...Building to 6 to 10 feet out to 20 nm and 10 to 
  20 feet from 20 to 60 nm out. 2 to 4 feet over lower Mobile 
  Bay and the Mississippi Sound east of Pascagoula. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ630-633>636-202200-
/O.NEW.KMOB.SC.Y.0052.181220T2100Z-181221T1800Z/
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
248 AM CST Thu Dec 20 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON CST FRIDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from 3 PM this afternoon to noon CST
Friday. 

* WINDS...Winds increase to 20 to 25 knots with higher gusts late
  this afternoon through Friday morning. 

* WAVES/SEAS...Waves building to 2 to 3 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
430 
WHUS74 KMOB 201614
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1014 AM CST Thu Dec 20 2018

GMZ631-632-650-655-670-675-210015-
/O.CAN.KMOB.SC.Y.0051.000000T0000Z-181220T2100Z/
/O.NEW.KMOB.SC.Y.0053.181220T1800Z-181221T0000Z/
/O.EXT.KMOB.GL.W.0005.181221T0000Z-181221T1800Z/
/O.CON.KMOB.SC.Y.0052.181221T1800Z-181222T0600Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1014 AM CST Thu Dec 20 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO
MIDNIGHT CST FRIDAY NIGHT...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect until 6 PM CST this evening. 

* WINDS...Winds increase to 30 to 35 knots tonight through Friday
  morning. Gusts to near storm force are possible well offshore 
  late tonight into early Friday morning. 

* WAVES/SEAS...Building to 6 to 10 feet out to 20 nm and 10 to 17 
  feet from 20 to 60 nm out. 2 to 4 feet over lower Mobile Bay and
  the Mississippi Sound east of Pascagoula. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ630-633>636-210015-
/O.EXT.KMOB.SC.Y.0052.181221T0000Z-181221T1800Z/
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
1014 AM CST Thu Dec 20 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST FRIDAY...

* WINDS...Winds increase to 20 to 25 knots with higher gusts this
  evening through Friday morning. 

* WAVES/SEAS...Waves building to 2 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 19, 6:10 AM CST, 3 hours 53 minutes earlier.

Area forecast discussion, Dec 19, 6:10 AM CST, 3 hours 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
610 AM CST Wed Dec 19 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...VFR conditions through about 19.20z followed by
mostly MVFR cigs through 20.12z. Could see short periods IFR cigs
and visibilities in heavy showers or isolated thunderstorms this
afternoon through 20.12z. Winds will be southeast at 4 to 8 knots
through 19.20z increasing to 10 to 15 knots with higher gusts
through 20.12z. 32/ee

&&

.PREV DISCUSSION... /issued 502 AM CST Wed Dec 19 2018/

NEAR TERM /Now Through Wednesday night/...Deep upper trof generally
located over central Tx and the lower plains states this morning
will slowly shift eastward through tonight with trof axis just
west of the TX/LA border by 12z Thu. This upper system will
continue to dig this evening and overnight as better mid forcing
in the mid levels continues to dive south and east tracking along
the base of the upper system. East of the upper trof high base
moisture continues to advect northeastward over the north central
gulf coast region and forecast area combined with better low level
moisture generally from the south beginning afternoon 21z or 3 PM
this afternoon. As a result widespread showers with isolated to
scattered thunderstorms will begin moving over western sections of
the forecast area this afternoon filling in over remaining areas
of the forecast area this evening and overnight. As the main upper
trof continues to near from the west this evening and early Thu
morning expect better coverage of thunderstorms embedded within
widespread heavy showers with the best chance for surface based
convection occurring near the immediate coast and offshore.
Further north the convection will be mostly elevated. Rainfall
totals for today and tonight will range from 1 to 2 inches for
areas generally along and south of the I-10 corridor and 0.75 to 1
inch for areas further north. At this time widespread severe
weather is not expected due to the lack of surface based
instability. Due to good movement to the east widespread flooding
or flash flooding is also not expected. Some nuisance flooding
mostly in urban areas where drainage is poor may occur over the
western Florida during the this timeframe.

High temps will be near or just above seasonal norms. With a good
southerly flow overnight lows temps tonight will be 10 to 15 degrees
above seasonal norms. Highs today will range from the lower to
middle 60s for most locations. Lows tonight will range from the
upper 40s to lower 50s generally over the northern half of the
forecast area and the mid to upper 50s to the south. 32/ee

SHORT TERM /Thursday Through Friday night/...Expect a highly
amplified large upper level trough to be located over the
mid section of the country at the beginning of the short term
period, with the axis extending from southern Canada south into
the western Gulf of Mexico. Strong shortwave energy will be
dropping quickly south on the western side of the trough axis and
round the base Thursday and Thursday night, as the trough drifts
east across our forecast area. This will push an area of surface
occluded low pressure east across the region on Thursday and east
of the area by late Thursday night into early Friday. A closed
upper low may develop in the trough along the Gulf coast Thursday
night, with an associated cold core between -20 to -25C at 500mb
expected to pass over the forecast area Thursday night. The
vigorous dynamics associated with the upper trough and the cold
temperatures aloft, combined with a very tight surface pressure
gradient in the wake of the occluded surface low will create very
breezy conditions Thursday night into Friday. Sustained winds of
of 15 to 20 mph inland and 20 to 25 mph along the coast will be
likely Thursday night and early Friday, with some higher gusts
possible. We are still beyond 36 hours from onset of the higher
winds, but we will be monitoring for the need of a Wind Advisory
(most likely for the coastal counties) late Thursday into early
Friday.

With the combination of wrap-around moisture in the wake of the
system, the presence of the cold core aloft and low level lifting
as a secondary cold front approaches from the northwest, will keep
scattered to likely light rain showers across the area Thursday
and Thursday night. The upper level trough will eventually shift
east of the forecast area Friday and Friday night, with the
surface low lifting quickly northward up the Appalachian
Mountains. As a result, the light rain will come to end from west
to east throughout the day Friday. Additional rainfall totals
during the short term period generally another 0.50 to 1.00 inches
in addition to the heavier rainfall that fell Wednesday and
Wednesday night, resulting in a storm totals of 1.50 to nearly
2.50 inches across the southeastern half of the forecast area
(mainly Florida panhandle and interior Alabama east of I-65),
with 1.00 to 1.50 inches elsewhere over the northwestern half of
the area. 12/DS

LONG TERM /Saturday Through Tuesday/...Dry conditions will occur
over the weekend as surface high pressure settles across the
southeast conus and zonal flow aloft resumes in the wake up the
departing upper trough. There is a chance that a fast moving upper
level shortwave passing north of the forecast area Sunday night
could send a weak surface trough and cold front into the
northwest portion of the forecast area. A band of light rain
showers may still develop ahead of the front and enter into the
inland portions of southeast Mississippi and southwest Alabama
Sunday night. Therefore, maintained a 20 percent chance across
this area Sunday night for the time being. Otherwise, the dry
conditions will persist into Tuesday as a large surface high
pressure area builds across the region. 12/DS

MARINE...A strong west to northwest wind flow is expected late
Thu through Fri in the wake of a strong cold front that moves across
the northern and central Gulf of Mexico. Gale conditions are
likely over the open Gulf waters and lower portions of Mobile Bay
and the Mississippi Sound late Thu afternoon through Fri morning.
Seas will build to 10 to 17 ft feet well offshore by early Fri
morning. Wave heights over inland bays and sounds will range from
2 to 4 feet by early Fri morning. Widespread showers with embedded
thunderstorms will also develop late this afternoon through
Thursday morning. A few strong thunderstorms will be possible. A
light southerly flow will redevelop over the weekend as a broad
surface ridge of high pressure shifts east. 32/ee

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Gale Watch from Thursday afternoon through Friday morning for
     GMZ631-632-650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Dec 19, 7:39 AM CST, 2 hours 24 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
739 AM CST Wed Dec 19 2018

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-201345-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
739 AM CST Wed Dec 19 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

Widespread showers with a few embedded thunderstorms will move
across the forecast area late this afternoon through tonight. A
few strong thunderstorms will possible mainly along the immediate
coast and offshore late tonight and early Friday morning.
Widespread severe thunderstorm development is not expected.

Some minor nuisance flooding, mainly in areas with poor drainage,
will be possible by early Friday morning, occurring mainly along
and south of a line stretching from Dauphin Island to Andalusia in
Alabama which includes all areas of the western Florida
Panhandle. Widespread flash flooding is not is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Breezy to windy conditions will develop late Thursday through
Friday in the wake of a strong cold front. The stronger winds
will occur over the coastal counties of both Alabama and Northwest
Florida during this time frame. As a result, a wind advisory may
be required by early Friday. In advance of this front, a brief period
of increasingly strong onshore winds could result in high surf along
the beaches and an increased rip current risk as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630-633>636-201345-
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
739 AM CST Wed Dec 19 2018

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Very hazardous wind and wave conditions for small craft will be
likely late Thursday through Friday as winds and wind gusts build
to near Gale Force. As a result a Gale watch is now in effect for
the open gulf waters of Alabama and Northwest Florida out to 60
nm including the lower end of Mobile Bay and the Mississippi Sound
east of Pascagoula.

GMZ631-632-650-655-670-675-201345-
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
739 AM CST Wed Dec 19 2018

...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
MORNING...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Gale Watch.

Very hazardous wind and wave conditions for small craft will be
likely late Thursday through Friday as winds and wind gusts increase
to near Gale Force. As a result a Gale watch is now in effect for
the open gulf waters of Alabama and Northwest Florida out to 60 nm
including the lower end of Mobile Bay and the Mississippi Sound east
of Pascagoula.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 4:39 AM CSTGale WatchMOB10 hr
Dec 19, 2:53 PM CSTGale WarningMOB48 hr

Nearby

Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.